Annals of Pure and Applied Logic 156 (2):308-318 (2008)

Authors
Ali Enayat
University of Gothenburg
Abstract
The principal result of this paper answers a long-standing question in the model theory of arithmetic [R. Kossak, J. Schmerl, The Structure of Models of Peano Arithmetic, Oxford University Press, 2006, Question 7] by showing that there exists an uncountable arithmetically closed family of subsets of the set ω of natural numbers such that the expansion of the standard model of Peano arithmetic has no conservative elementary extension, i.e., for any elementary extension of , there is a subset of ω* that is parametrically definable in but whose intersection with ω is not a member of . We also establish other results that highlight the role of countability in the model theory of arithmetic. Inspired by a recent question of Gitman and Hamkins, we furthermore show that the aforementioned family can be arranged to further satisfy the curious property that forcing with the quotient Boolean algebra collapses 1 when viewed as a notion of forcing
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1016/j.apal.2008.07.005
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 50,391
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library

References found in this work BETA

Models and Types of Peano's Arithmetic.Haim Gaifman - 1976 - Annals of Mathematical Logic 9 (3):223-306.
Definability of Measures and Ultrafilters.David Pincus & Robert M. Solovay - 1977 - Journal of Symbolic Logic 42 (2):179-190.

View all 13 references / Add more references

Citations of this work BETA

A Note on Standard Systems and Ultrafilters.Fredrik Engström - 2008 - Journal of Symbolic Logic 73 (3):824-830.
Models of Expansions of Equation Image with No End Extensions.Saharon Shelah - 2011 - Mathematical Logic Quarterly 57 (4):341-365.

Add more citations

Similar books and articles

A Model of Peano Arithmetic with No Elementary End Extension.George Mills - 1978 - Journal of Symbolic Logic 43 (3):563-567.
Model-Theoretic Properties Characterizing Peano Arithmetic.Richard Kaye - 1991 - Journal of Symbolic Logic 56 (3):949-963.
Minimal Elementary Extensions of Models of Set Theory and Arithmetic.Ali Enayat - 1990 - Archive for Mathematical Logic 30 (3):181-192.
On the Complexity of Models of Arithmetic.Kenneth McAloon - 1982 - Journal of Symbolic Logic 47 (2):403-415.
Elementary Cuts in Saturated Models of Peano Arithmetic.James H. Schmerl - 2012 - Notre Dame Journal of Formal Logic 53 (1):1-13.
On Certain Types and Models for Arithmetic.Andreas Blass - 1974 - Journal of Symbolic Logic 39 (1):151-162.
Definability of Initial Segments.Akito Tsuboi & Saharon Shelah - 2002 - Notre Dame Journal of Formal Logic 43 (2):65-73.
Minimal Truth and Interpretability.Martin Fischer - 2009 - Review of Symbolic Logic 2 (4):799-815.
Infinite Substructure Lattices of Models of Peano Arithmetic.James H. Schmerl - 2010 - Journal of Symbolic Logic 75 (4):1366-1382.
Models Without Indiscernibles.Fred G. Abramson & Leo A. Harrington - 1978 - Journal of Symbolic Logic 43 (3):572-600.

Analytics

Added to PP index
2013-12-26

Total views
4 ( #1,166,969 of 2,326,144 )

Recent downloads (6 months)
1 ( #646,834 of 2,326,144 )

How can I increase my downloads?

Downloads

My notes